Autocorrelation of random matrix polynomials

JB Conrey, DW Farmer, JP Keating, MO Rubinstein, NC Snaith

Research output: Contribution to journalArticle (Academic Journal)peer-review

49 Citations (Scopus)

Abstract

We calculate the autocorrelation functions (or shifted moments) of the characteristic polynomials of matrices drawn uniformly with respect to Haar measure from the groups U(N), O(2N) and USp(2N). In each case the result can be expressed in three equivalent forms: as a determinant sum (and hence in terms of symmetric polynomials), as a combinatorial sum, and as a multiple contour integral. These formulae are analogous to those previously obtained for the Gaussian ensembles of Random Matrix Theory, but in this case are identities for any size of matrix, rather than large-matrix asymptotic approximations. They also mirror exactly the autocorrelation formulae conjectured to hold for L-functions in a companion paper. This then provides further evidence in support of the connection between Random Matrix Theory and the theory of L-functions.
Translated title of the contributionAutocorrelation of random matrix polynomials
Original languageEnglish
Pages (from-to)365 - 395
Number of pages31
JournalCommunications in Mathematical Physics
Volume237 (3)
DOIs
Publication statusPublished - Jun 2003

Bibliographical note

Publisher: Springer
Other identifier: IDS Number: 688WB

Fingerprint Dive into the research topics of 'Autocorrelation of random matrix polynomials'. Together they form a unique fingerprint.

Cite this